Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 107, NWS Cleveland, OH

May 30, 2006Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2006, 4:15 PM EDT for Lucas County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2006, 4:15 PM EDT (20:15 UTC)
Expired
May 30, 2006, 4:53 PM EDT
In force
38 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 116 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 302015
SVRCLE
OHC095-302115-
/O.NEW.KCLE.SV.W.0107.060530T2015Z-060530T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
415 PM EDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 515 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF TOLEDO...AND MOVING NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE OREGON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4172 8360 4173 8347 4170 8343 4169 8336
      4172 8335 4168 8330 4163 8335 4162 8357
      4157 8361 4155 8366 4156 8367

$$
2 follow-up statements
000 
WWUS51 KCLE 302044
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT TUE MAY 30 2006

OHC095-302115-
/O.CON.KCLE.SV.W.0107.000000T0000Z-060530T2115Z/
LUCAS OH-
444 PM EDT TUE MAY 30 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR LUCAS
COUNTY...


AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR TOLEDO...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARBOR VIEW...
  OREGON...

LAT...LON 4172 8360 4173 8347 4170 8343 4169 8336
      4172 8335 4168 8330 4163 8335 4162 8357
      4157 8361 4155 8366 4156 8367

$$

BM
000 
WWUS51 KCLE 302053
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
452 PM EDT TUE MAY 30 2006

OHC095-302102-
/O.CAN.KCLE.SV.W.0107.000000T0000Z-060530T2115Z/
LUCAS OH-
452 PM EDT TUE MAY 30 2006


...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS DECREASED IN 
INTENSITY BUT SOME HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE.

LAT...LON 4172 8360 4173 8347 4170 8343 4169 8336
      4172 8335 4168 8330 4163 8335 4162 8357
      4157 8361 4155 8366 4156 8367

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:00 PM EDT, 15 minutes earlier.

Area forecast discussion, May 30, 4:00 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
400 PM EDT TUE MAY 30 2006

.SHORT TERM(TONIGHT-FRI)...
RIDGE AXIS BEGINNING TO MOVE TO OUR EAST WITH A COLD FRONT RUNNING
PARALLEL TO THE FLOW FROM WI TO IL TO MO.  THIS MEANS ONE MORE HOT
DAY WED BEFORE TEMPS CLOSER TO NORMAL RETURN WITH A SLOW FRONTAL
PASSAGE THU.

CURRENT AIRMASS THUNDERSTORMS SHOULD WANE THIS EVENING WITH LOSS OF
HEATING BUT LINGERED LOW CHCS THROUGH THE NIGHT.  STORM MOTIONS SLOW
BUT NOT STAGNANT THEREFORE RAIN WITH STORMS WILL BE HEAVY...BUT NOT
EXTENDED.  WARM AGAIN TONIGHT.

CHANCES FOR SHRA/TS INCREASE FOR WED AFTERNOON AS THIS SYSTEM
APPROACHES.  MAINLY DIURNAL CONVECTION.  TEMPS TO REACH THE UPPER
80S AGAIN ESPECIALLY CENTRAL AND EAST CWA.

&&

.LONG TERM (SAT-TUE)...

TAKING THE ROUTE OF SLOWER THAN THE GFS FOR EVOLUTION OF NORTHWEST
FLOW/ NEW ENGLAND TROUGH TO A BIT MORE ZONAL TO RIDGING PATTERN.
TEMPS MAY INCREASE TOWARD THE END OF THE PERIOD INTO THE LOWER
80S...OTHERWISE NEAR NORMAL.

&&

.AVIATION(18Z-18Z)...
LGT WNDS IN AMS WL ALLOW SOME AREAS OF HZ TO PERSIST AND VSBYS SHUD
DROP BACK WELL INTO THE MVFR LEVEL TNGT AS SOME FOG MIXES BACK IN.
OTRW...STILL EXPECT AMS TSRA TO CONT TO DVLP WITH NO RHYME OR REASON
OTHER THAN TOL AND FDY WL BE MORE SUSPECT AS LEFTOVER BOUNDARIES FM
PREVIOUS CONVECTIVE ACTIVITY WL ACT AS A FOCUS FOR MORE ACTIVITY
THIS AFTN AND EVE ALG WITH FACT THAT AMS NOT AS CAPPED IN NORTHWEST
OHIO AS IS THE CASE FURTHER EAST.  XPCT MORE CONVECTION TO LAST TNGT
AND CONT WED AS A WK CDFNT BGNS TO MOV INTO NW OH LATE WED TO ACT AS
A FOCUS FOR TSRA TO DVLP ALG AND AHD OF THIS FNT.

DISC FM SPC SUMS UP SVR RISK: THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER PARTS OF THE OH VALLEY FROM IND INTO OH AND ACTIVITY SHOULD
CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON. THIS REGION IS
UNDER THE INFLUENCE OF AN UPPER RIDGE WITH VERY WEAK SHEAR AND
MODEST MID LEVEL LAPSE RATES. HOWEVER...THERMODYNAMIC PROFILES WITH
MODERATE INSTABILITY...MLCAPE AROUND 2000 J/KG...AND LOW LEVEL
TEMPERATURE-DEWPOINT SPREADS UP TO 25F WILL SUPPORT THREAT OF STRONG
STORMS CAPABLE OF PRODUCING ISOLATED DOWNBURSTS AND HAIL. LACK OF A
LOW LEVEL FOCUS AND WEAK VERTICAL SHEAR SUGGEST ACTIVITY WILL BE
DISORGANIZED AND PULSE IN CHARACTER...WITH ANY SEVERE EVENTS
REMAINING BRIEF AND ISOLATED.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...ADAMS
Hazardous weather outlook, May 30, 6:22 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EDT TUE MAY 30 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-311030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
622 AM EDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 30, 2:50 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT TUE MAY 30 2006

OHZ003-006>009-017>019-027>029-036-037-047-302000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD...MOUNT VERNON
250 PM EDT TUE MAY 30 2006

A LINE OF THUNDERSTORMS FROM WEST OF TOLEDO TO NEAR FINDLAY WILL
CONTINUE TO MOVE NORTHEAST AROUND 20 MPH. THEY WILL BE MOVING INTO
THE TOLEDO TO NEAR TIFFIN BY 4:30 THIS AFTERNOON. HEAVY RAINS FROM
A HALF INCH TO INCH IN LESS THAN HOUR AND HAIL ARE POSSIBLE WITH THE
HEAVIER THUNDERSTORMS.

SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 4:30 THIS AFTERNOON...
WILL BE FROM SANDUSKY TO MOUNT VERNON AND THEY CAN PRODUCE
RAINFALL FROM A HALF INCH TO ONE INCH IN A SHORT PERIOD OF TIME.

THE HEAVY RAINS CAN CAUSE FLOODING OF STREETS AND LOW LYING AREAS.

THOMPSON
Local storm report, May 30, 4:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             PERRYSBURG              41.55N 83.62W
05/30/2006  E0.75 INCH       WOOD               OH   TRAINED SPOTTER

&&

LEINS
Local storm report, May 30, 4:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
408 PM EDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             MILLBURY                41.56N 83.43W
05/30/2006  E1.75 INCH       WOOD               OH   LAW ENFORCEMENT

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:25 PM EDTSevere Thunderstorm WarningCLEHancock65 min
May 30, 3:50 PM EDTSevere Thunderstorm WarningCLEWyandot55 min
May 30, 3:52 PM EDTSevere Thunderstorm WarningCLEWood53 min
May 30, 4:08 PM EDTSevere Thunderstorm WarningCLESeneca67 min
May 30, 4:14 PM EDTSevere Thunderstorm WarningCLEOttawa61 min
May 30, 4:19 PM EDTSpecial Marine WarningCLE86 min
May 30, 4:46 PM EDTSevere Thunderstorm WarningCLESandusky59 min
May 30, 4:56 PM EDTSevere Thunderstorm WarningCLEErie79 min
May 30, 4:59 PM EDTSpecial Marine WarningCLE91 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.